I recently went to my gynecologist to be checked for stds after receiving a disturbing phone call from my boyfriend. He was experiencing pain & discharge from his penis. We have both been diagnosed with and sought treatment for chlamydia and gonorrhea. He received oral antibiotics and I opted for a one time shot.
Friday the 10th of August is when I got my shot. I wonder how long it takes for the shot to become effective and if feeling ill is common after receiving antibiotic treatment.
Also, I read that 95% of woman are successfully treated for chlamydia in one round of antibiotics.. with that in mind is it advisable to retest?
I have spent roughly $400 so far (ca$h out of pocket with no medical insurance) and am remiss to visit my doctor (70-150$ per visit) unless necessary. This is why I am attempting to research and gather information on my own so as to become informed.
Any information is more than welcome. Also if advisable I can fork over the cash for another doctor's visit, but this time I hope to be informed and am trying to learn how to make the most of my time there.
I just want to be 100% thorough and for this embarrassing ordeal to be over with.
So you had BOTH chlamydia and gonorrhea? Or the doctors just thought to treat you as if you had both? What tests did they base their diagnosis on? Because typically, those are treated with different antibiotics. One exception is 2g of azithromycin, which would be effective for both infections.
A one time shot is typically treatment for gonorrhea and not chlamydia. Was it rocephin? Rocephin is quite good for gonorrhea but has no activity against chlamydia.
Upset stomach is common after antibiotics. The symptoms should lessen in a few days and be clear around a week or so later, but there are no hard and fast rules.
Both the lab results from my gynecologist and his urethral swabbing by his doctor turned up chlamydia and gonorrhea.
They swabbed my cervix when I was there for a pap smear and to find out if I was infected.. though I told them that he had already confirmed the infection with his doctor.
Rocephin sounds familiar.. they weren't very specific with me and didn't really inform me on how long or how effective the treatment would be.. I think that I will call my doctor's office tomorrow and then post again with the specifics. Thanks for the help.
I really appreciate the support.. I was very embarrassed at first about this whole ordeal.. but now I am trying to become informed as well as making a point of passing on the information to my friends..
i have chlamydia trachomatis, i think is the variety that causes linfogranuloma, maybe the amsterdam variety.
i used azitromicin G, 2 dosis of 1g i still had the infection.
then i used doxiciclin per 30 days, the symthoms was ok for 20 days, then start again.
what medicine do i should to use?(a MD prescribed me rocephin 2 dosis of 1g and more doxicicline)
I don't understand why my doctor would tell me that I would be ok after just taking the shot when he is the one who told me that my tests came back positive for gc chlamydia&gonorrhea. I received a bill today and the shot they gave me was indeed rocephin [ceftria sod/ 250mg] and every source says that it combats only the gonorrhea..
I was willing to pay whatever it took to be well again, and it is very frustrating that they have taken my money and left me diseased..
I really appreciate this forum because if it weren't for you people I would not have known why I am still hurting..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.